Author: Sorting Last Post on Top ↓ Message:
FIREMOM31's Photo FIREMOM31 SparkPoints: (15,731)
Fitness Minutes: (3,488)
Posts: 939
6/27/12 8:17 P

My SparkPage
Send Private Message
Reply
I just recently had to have my dosage lowered. My symptoms were what prompted my doctor to check my levels, because I had been on the same dose (125 mcg) since December 2010 with no problem. I was having muscle spasms everywhere. I couldn't raise my leg to put my pants on without my leg cramping. I was having palpitations 24/7. I was gaining weight (I know that's odd) but I believe it was because I was starving all the time. I just felt horrible. I thought it was a nutritional issue, since I had been on the same dose for so long, and because of the weight gain. He lowered me to 100 mcg and after about two weeks I felt much better. The spasms stopped, I actually had more energy and less appetite. Unfortunately, I am eating much less and still gaining weight. I don't know if that is because of the lower dose of Synthroid, or the result of an exacerbation of some unrelated health issues. I know that I will recognize the symptoms if they happen again though, it was quite unpleasant.

http://downsreality.blogspot.com/

http://morelivingwithlesscash.blogspot .com/


 current weight: 185.0 
 
196
191
186
181
176
MZZCHIEF's Photo MZZCHIEF Posts: 9,410
6/15/12 9:48 A

My SparkPage
Send Private Message
Reply
Good morning Lori!

Hey, always a good idea to ask "is this healthy?" when some change presents itself.
I absolutely love to sweat out whatever's in me, think its so good for my circulation and skin... I just have to be careful to replace the sodium afterwards, or I'll get cramps in my feet and legs.

Ya, seaweed is more of a "treatment" then a treat... I only have a pinch or so of it when I eat crucifers. I also have sushi rolls with it occasionally.

Example: Yesterday I had the hankering for roasted brussel sprouts (big time goitrogens) with garlic and olive oil, so I made up a huge batch and garbaged all but a cup of them down! LOL Took a pinch of Nori Shreds before I ate them as well as a brazil nut (selenium). Could have put the pinch of Nori on the sprouts, but I wanted to enjoy them in all their sprouty spring glory!


: )
Mzzchief

New decade. Big world.
Hello, 60!

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 147.0 
 
156
150.75
145.5
140.25
135
APPEALSTOME's Photo APPEALSTOME Posts: 5,054
6/15/12 5:31 A

My SparkPage
Send Private Message
Reply
Lori,

Insomnia and lack of appetite are two signs I get when med dose is too high along with ones previously mentioned. I am soaked to my undies when I do Zumba, cross trainer, etc at the gym and carry change of clothing.

Tee

Middle age is when broadness of the mind and narrowness of the waist change places.


Whatever you do in life, think higher and feel deeper. C. Artias

Your personal history is not your true identity. Don't let the past define who you are.. Eckart Tolle

You are the architect of your actions, words and voice. What an opportunity for love, truth and purpose to shine. Sister Andrea Jaegar

Accept each moment as if you had chosen it. That frees you


 Pounds lost: 5.0 
 
0
13.75
27.5
41.25
55
LTFROMBC's Photo LTFROMBC Posts: 567
6/14/12 5:05 P

My SparkPage
Send Private Message
Reply
Thanks Mzzchief

I was concerned about the sweating because even though I do cardio 4-6 days a week plus Zumba twice a week, it has been many months since I sweated anywhere near what I have been this last week. I will take it as you said - body working properly until anything else gets me worried. I haven't tried the seaweed yet, so I know that is not the issue. But thanks for the additional information about using it sparingly.

Cheers

Lori

There is no such thing as failure: only early attempts at success!

Lori
Kimberley, BC, Canada

MZZCHIEF's Photo MZZCHIEF Posts: 9,410
6/14/12 4:59 P

My SparkPage
Send Private Message
Reply
LT~

Regaining the ability to sweat is a good thing, it shows that your body is working properly again... getting healthy. So Congratualations!

After a step aerobix class, my clothes are damp, and my braid is literally dripping... I always wear a head band when I work out, the one or two times I forgot it, I had to make a headband from papertoweling so that sweat would not get in my eyes.

Before I got on thyroid hormone, lack of sweat when working out, was a symptom of my untreated thyroid disease.

Racing heart... when you're just standing around or sitting there, anxiety, feeling faint, these are all symptoms of too much thyroid hormone. I saw your question about sea weeds... it can also be from too much iodine from this source. Sea weed is good with crucifers,(since the deplete iodine) and in very limited amounts. Like a teaspoon of dried... and not everyday, but occasionally.

: )
Mzzchief





New decade. Big world.
Hello, 60!

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 147.0 
 
156
150.75
145.5
140.25
135
LTFROMBC's Photo LTFROMBC Posts: 567
6/14/12 1:01 P

My SparkPage
Send Private Message
Reply
emoticon emoticon much appreciated.

There is no such thing as failure: only early attempts at success!

Lori
Kimberley, BC, Canada

GILDENSTAR Posts: 19
6/14/12 12:41 P

My SparkPage
Send Private Message
Reply
If the dosage is too high you will start experiencing hyperthyroid symptoms. Rapid heart beat, increased energy, anxiety, diarrhea and/or others (i dont remember them all right off the top of my head). Keep on top of the symptoms to make sure you dont go too hyper and go into a thyroid storm, which would require hospitalization. I went from hypo to severly hyper in a two month time span when my endo increased my synthroid by 25mcg. not fun. I literally felt like I was dying. If you start feeling really bad, call the dr office and ask if they think you should wait or not to see someone about it. Sweating more during a workout doesnt seem to be a lot to be concerned over right away as long as that is your only new symptom, just an unpleasant side effect. make sure you hydrate more!

 current weight: 188.7 
 
190
176.25
162.5
148.75
135
LTFROMBC's Photo LTFROMBC Posts: 567
6/14/12 12:31 P

My SparkPage
Send Private Message
Reply
My doctor increased the dosage of my synthroid meds a couple of weeks ago. I have noticed this last week while cardio exercising that I am sweating buckets (It has been a number of years since that has happened.) I am scheduled to go back in August for blood work and a review if this new dosage is working or not. My doc is away for a few weeks and I really do not want to go see someone else if I can avoid it. The sweating may not be connected to my thyroid meds but I know it is not menopause cause I have been there and done that. So I guess my question to this wise group is: what are the symptoms of a too high dosage of my meds?

There is no such thing as failure: only early attempts at success!

Lori
Kimberley, BC, Canada

Page: 1 of (1)  

Report Innappropriate Post

Other Thyroid Community Medications/Supplements/Thyroid Issues Posts

Topics: Last Post:
How satisfied are YOU with your Doc? 4/12/2014 2:35:38 PM
New to Armour- questions... 6/21/2014 3:16:18 PM
More hair stuff.. do you color/hi ghlight? 5/11/2014 11:31:50 PM
Supplements that can help. Why? 12/18/2014 6:59:11 PM
Working out 11/25/2013 6:12:49 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=261x732x48523472

Review our Community Guidelines